It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-13-2008, 12:11 PM   #1
Newbie
(female)
 
Join Date: Oct 2006
Posts: 7
snowcloud HB User
Question med question

I've just recently moved to another state and am having a very difficult time finding a doctor who will see me. I will be returning soon for a visit to where I previously lived, and I will be seeing my doctor there.

My question is: Could anyone give me some ideas for bipolar meds with the least amount of side effects? The side effects that I absolutely will not tolerate are: extreme drowsiness, weight gain, and facial twitches.

Any help would be so appreciated! Thanks!

 
Sponsors Lightbulb
   
Old 07-20-2008, 01:19 PM   #2
Junior Member
(female)
 
Luanne72's Avatar
 
Join Date: Jun 2008
Location: MO, USA
Posts: 32
Luanne72 HB User
Re: med question

Hi snowcloud--

Not sure, but I think side effects vary with each person. Which meds have you taken?

I currently take 150mg of Lamictal daily. So far, I have very few side effects: occasional migraines, but they are not debilitating or anything. Sore throats every once in awhile (but could be other things). Lightheadness, especially in the afternoons, long after I've taken my dose in the morning. I know other people have other side effects that I don't have.

I have no drowsiness, weight gain, or facial twitches.

The only other med I was taking was Zoloft (for panic) but I have since stopped taking it b/c it made me more panicky combined with the Lamictal.

I hope you can find a doc in your new area, and that your current doc can help out in some way until you do find one.

Hope this helps.

Luanne

 
Sponsors Lightbulb
   
Old 07-20-2008, 08:03 PM   #3
Senior Veteran
(female)
 
Join Date: Feb 2005
Posts: 1,916
seaturtle HB User
Re: med question

Hi,

I couldn't agree more with Luanne. I take Lamictal, 250, and that enabled me to get off Luvox. I have almost no side effects, save some agitation, esp. at each increase, no weight gain (loss, for me, but I have an ED). and it has almost entirely stopped my migraines, which tortured me. I am less depressed than in my entire life, my moods are so much better and I am so much more stable.

I can't say enough for this med. That's just me, of course, but I'd really recommend you might give it a shot.

Let us know what you decide,

Seaturtle

 
Old 07-21-2008, 08:09 PM   #4
Inactive
(female)
 
Join Date: Mar 2008
Posts: 5,070
katlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB Userkatlin09 HB User
Re: med question

Let's see, here's a list of what I'm on and what side effects I've noticed if any:

Lamictal 250mg, target 300mg in 11/2 weeks - agitation at onset of starting of med, but nothing now.

Seroquel 300mg - Does cause drowsiness, so I take it at bedtime. I have chronic insomnia, so it helps with that.

Zoloft 50mg - No side effects.

Neurontin 200mg - Drowsiness, once again causiness drowsiness, but I take this @ nightime to help me sleep so it doesn't bother me.

Topomax 100mg - Some hair loss, but Rogaine took care of that. I also use this for Cluster Migraines and Seizure Disorder.

I've never had weight gain with any of my meds, but I have other conditions that cause me to lose weight, so I can't vouch for that.

Good luck.

 
Old 07-23-2008, 02:04 PM   #5
Veteran
(female)
 
Join Date: Jul 2008
Location: charlotte,
Posts: 359
dismama HB Userdismama HB Userdismama HB Userdismama HB Userdismama HB Userdismama HB Userdismama HB User
Re: med question

Lamectial made me gain a ton of weight. I'm now taking Geodon and it has really helped taking the weight off.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anxiety Causing me to Question Relationship? KMH1339 Anxiety 5 07-11-2010 09:48 AM
question on pulse/bp wolverinete High & Low Blood Pressure 3 04-23-2010 03:38 PM
Question Glyburide tracker77 Diabetes 0 04-23-2010 11:16 AM
who diagnosed you with VN initially? charlotte67 Inner Ear Disorders 12 11-11-2007 11:17 AM
Question, About Thyroid Medication, And High Blood Pressure Medication, Interacting.. Jenny C. Thyroid Disorders 12 01-08-2007 01:10 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 10:41 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!